Font Size
A
A
A
...
13
...

Understanding Antidepressant Medications (cont.)

Nefazodone (Serzone)

  • Nefazodone (Serzone) may increase the blood levels and/or risk of toxicity of the following drugs:
    • Alcohol or other drugs that depress the central nervous system such as drugs taken for insomnia
    • buspirone (Buspar)
    • carbamazepine (Tegretol)
    • cisapride (Propulsid)
    • cyclosporine (Neoral, Sandimmune)
    • digoxin (Lanoxin)
    • pimozide (Orap)
    • thioridazine (Mellaril)
    • triazolam (Halcion)
    • St. John's wort
    • SSRIs
    • TCAs
    • Drugs that may cause abnormal heart rhythms (check with the doctor or pharmacist)
    • Drugs indicated to treat high cholesterol such as simvastatin (Zocor) or atorvastatin (Lipitor)
  • The following drugs may increase nefazodone blood levels or toxicity:
    • buspirone (Buspar)
    • sibutramine (Meridia)
    • sumatriptan (Imitrex) or other similar drugs for migraine headache
Medically Reviewed by a Doctor on 7/18/2014
Medical Author:
Pharmacy Editor:

Must Read Articles Related to Understanding Antidepressant Medications

Disorders That Disrupt Sleep (Parasomnias)
Disorders That Disrupt Sleep (Parasomnias) Parasomnias are disruptive sleep-related disorders. They are characterized by undesirable physical or verbal behaviors or experiences. Parasomnias occur in asso...learn more >>
Insomnia
Insomnia Insomnia affects most people at some point in their lifetime. Insomnia is actually a symptoms of a condition, disease, or situation. Non-medical treatment of in...learn more >>
Panic Attacks
Panic Attacks Panic attacks are episodes of extreme anxiety that are usually accompanied by chest pain. Panic attack symptoms and signs include chest pain, nausea, sweating, ...learn more >>



Read What Your Physician is Reading on Medscape

Toxicity, Antidepressant »

Tricyclic antidepressants (TCAs) were one of the most important causes of mortality resulting from poisoning until 1993 and continue to be responsible for more deaths per prescription than all the other antidepressants put together.

Read More on Medscape Reference »


Medical Dictionary